Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 19, NWS Lake Charles, LA

March 9, 2012

NWS Lake Charles, LA issued this small craft advisory at Mar 9, 2012, 12:22 PM CST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2012, 12:22 PM CST (18:22 UTC)
Expired
Mar 11, 2012, 4:00 AM CDT
In force
39 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WHUS74 KLCH 091822
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1222 PM CST FRI MAR 9 2012

...COLD FRONT PASSAGE BRINGING SMALL CRAFT ADVISORY CONDITIONS...

.A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS A COLD
FRONT CONTINUES TO PUSH SOUTH ACROSS THE COASTAL WATERS. MODERATE
TO STRONG NORTHEAST WINDS WILL CONTINUE BEHIND THE FRONT THROUGH
THIS EVENING...DIMINISHING AFTER MIDNIGHT. THE CHANCE OF SHOWERS
AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND.

GMZ470-472-475-100600-
/O.NEW.KLCH.SC.Y.0019.120309T1822Z-120310T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1222 PM CST FRI MAR 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-100600-
/O.NEW.KLCH.SC.Y.0019.120309T1822Z-120310T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
1222 PM CST FRI MAR 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
452 
WHUS74 KLCH 100323
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 PM CST FRI MAR 9 2012

...COLD FRONT PASSAGE BRINGING SMALL CRAFT ADVISORY CONDITIONS...

.STRONG NORTHERLY WINDS BEHIND A STALLED COLD FRONT OVER THE
NORTHERN GULF OF MEXICO WILL PERSIST THROUGH THE OVERNIGHT HOURS.
THE WINDS WILL RELAX BY SATURDAY MORNING AS HIGH PRESSURE BEGINS
TO REGAIN CONTROL OVER THE COASTAL WATERS.

GMZ470-472-475-101200-
/O.EXT.KLCH.SC.Y.0019.000000T0000Z-120310T1500Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
923 PM CST FRI MAR 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 6 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-100600-
/O.CON.KLCH.SC.Y.0019.000000T0000Z-120310T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
923 PM CST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: NORTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

25
366 
WHUS74 KLCH 100946
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 AM CST SAT MAR 10 2012

...COLD FRONT PASSAGE BRINGING SMALL CRAFT ADVISORY CONDITIONS...

.STRONG EASTERLY WINDS BEHIND A STALLED COLD FRONT OVER THE NORTHERN
GULF OF MEXICO WILL PERSIST THIS MORNING. THE WINDS WILL START TO
RELAX BY LATE MORNING AS HIGH PRESSURE BEGINS TO REGAIN CONTROL
OVER THE COASTAL WATERS.

GMZ450-101600-
/O.NEW.KLCH.SC.Y.0020.120310T0946Z-120310T1600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
346 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

* WINDS AND SEAS: EAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ452-455-101600-
/O.EXB.KLCH.SC.Y.0019.000000T0000Z-120310T1600Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
346 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

* WINDS AND SEAS: EAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-101600-
/O.EXT.KLCH.SC.Y.0019.000000T0000Z-120310T1600Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
346 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WINDS AND SEAS: EAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

13
875 
WHUS74 KLCH 101600
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY CONDITIONS CONTINUE...

.STRONG EASTERLY WINDS BEHIND A STALLED COLD FRONT OVER THE
BRISK EASTERLY WINDS IN THE WAKE OF A STALLED FRONTAL
BOUNDARY OVER THE NORTHERN GULF OF MEXICO WILL PERSIST DAY. THE
WINDS WILL START TO RELAX THIS EVENING AS HIGH PRESSURE BEGINS
TO REGAIN CONTROL OVER THE COASTAL WATERS.

GMZ470-472-475-110000-
/O.EXT.KLCH.SC.Y.0019.000000T0000Z-120311T0600Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1000 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: EAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 6 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ452-455-110000-
/O.EXT.KLCH.SC.Y.0019.000000T0000Z-120311T0000Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
1000 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-110000-
/O.EXT.KLCH.SC.Y.0020.000000T0000Z-120311T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
1000 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
377 
WHUS74 KLCH 102100
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 PM CST SAT MAR 10 2012


....SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO DIMINISH THIS EVENING...

.EAST TO SOUTHEASTERLY WINDS WILL GRADUALLY DIMINISH THIS EVENING
AND OVERNIGHT AS THE PRESSURE GRADIENT RELAXES.

GMZ470-472-475-110600-
/O.CON.KLCH.SC.Y.0019.000000T0000Z-120311T0600Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
300 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS.
  SEAS 6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ452-455-110000-
/O.CON.KLCH.SC.Y.0019.000000T0000Z-120311T0000Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
300 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. 
  SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-110000-
/O.CON.KLCH.SC.Y.0020.000000T0000Z-120311T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
300 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. 
  SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
339 
WHUS74 KLCH 110004
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 PM CST SAT MAR 10 2012

....WINDS ARE DIMINISHING...

.EAST TO SOUTHEASTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH
THIS EVENING AND OVERNIGHT AS THE PRESSURE GRADIENT RELAXES.

GMZ452-455-110115-
/O.EXP.KLCH.SC.Y.0019.000000T0000Z-120311T0000Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
604 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

GMZ450-110115-
/O.EXP.KLCH.SC.Y.0020.000000T0000Z-120311T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
604 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

GMZ470-472-475-110600-
/O.CON.KLCH.SC.Y.0019.000000T0000Z-120311T0600Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
604 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. 
  SEAS 6 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SWEENEY
743 
WHUS74 KLCH 110542
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 PM CST SAT MAR 10 2012

....WINDS ARE SLOWLY DIMINISHING...

.EAST TO SOUTHEASTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH
OVERNIGHT AS THE PRESSURE GRADIENT RELAXES.

GMZ470-472-475-110900-
/O.EXT.KLCH.SC.Y.0019.000000T0000Z-120311T0900Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1142 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. 

* WINDS AND SEAS: EAST WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. 
  SEAS 6 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:28 AM CST, 54 minutes earlier.

Area forecast discussion, Mar 9, 11:28 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CST FRI MAR 9 2012

.DISCUSSION...
CONCERNING THE 09/18Z TAF ISSUANCE.

&&

.AVIATION...
COLD FRONT AT THE SURFACE HAS MOVED THROUGH ALL THE TAF SITES THIS
MORNING LEAVING BEHIND BLUSTERY NORTH TO NORTHEAST WINDS WITH
GUSTS AROUND 25 KNOTS. THE MAJORITY OF THE HEAVIER SHOWERS HAVE
MOVED TO THE SOUTH AND EAST. HOWEVER...OVER-RIDING TYPE CONDITIONS
WITH UPPER LOW OVER THE SOUTHWEST U.S. WILL PREVAIL THROUGH THE
TAF PERIOD. THIS MEANS...SCATTERED OFF AND ON SHOWERS WILL OCCUR.
MAINLY IFR CEILINGS FOR THE REMAINDER OF THE AFTERNOON...WITH SOME
SLOW IMPROVEMENT TO MVFR LEVELS THIS EVENING.

RUA

&&

.PREV DISCUSSION... /ISSUED 948 AM CST FRI MAR 9 2012/

DISCUSSION...
LATEST SFC ANALYSIS SHOWS COLD FRONT NOW PUSHING ACROSS THE
COASTAL WATERS...WITH NUMEROUS SHRA/TSRA ALONG AND AHEAD OF IT.
RADAR SHOWS THE STRONGEST TSRA CLUSTER...OR RATHER A MESO LOW...RIDING
ALONG THE FRONTAL BOUNDARY SOUTH OF THE SC LA COAST. FURTHER
INLAND...OVER-RUNNING SHRA WILL CONTINUE FROM THE I-10 CORRIDOR
SOUTHWARD THIS MORNING INTO THE AFTERNOON HOURS...WITH LESS
COVERAGE EXPECTED NORTH OF I-10 ACROSS INLAND SE TX/C LA.
THUS...MADE MINOR ADJUSTMENTS TO THE POP DISTRIBUTION THIS MORNING
AND AFTERNOON...AS WELL AS QPF GRIDS. OTHERWISE...TEMPS ON TRACK
TO CONTINUE NEARLY STEADY IN THE 50S TO LOWER 60S BEHIND THE
FRONT...AND WILL FALL SLIGHTLY AS THE FRONT PUSHES THROUGH THE
REMAINDER OF THE COASTAL WATERS THIS MORNING. NO OTHER CHANGES
MADE TO FORECAST. UPDATES ALREADY OUT.

DML

MARINE...
WITH NE WINDS GRADUALLY INCREASING 15-20KTS...WENT AHEAD AND
RAISED SCEC FOR THE COASTAL WATERS TODAY AND TONIGHT...WITH SEAS
2-4 FT 0-20NM...AND 4-6 FT 20-60 NM ZONES. 12Z NAM GUIDANCE IS
ACTUALLY INCREASING THE WINDS A BIT LATER THIS EVENING...AND WILL
LIKELY HAVE TO UPDATE THIS TO SCA FOR TONIGHT IF THE GFS/ECMWF
CONTINUES THIS TREND AS WELL. THE KICKER WILL BE IF THE FRONT
PUSHES FAR ENOUGH SOUTH OF THE COASTAL WATERS TO ALLOW FOR THE
STRONGER GRADIENT TO SET IN. WILL HAVE MORE ON THIS LATER THIS
AFTERNOON.

DML

PREV DISCUSSION... /ISSUED 652 AM CST FRI MAR 9 2012/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
CONVECTION WINDING DOWN AT KAEX...WHILE SHOWERS AND ISOLATED
THUNDERSTORMS CONTINUE AT KBPT AND KLCH...AND ACTIVITY IS JUST
GETTING INTO SOUTH CENTRAL LA. CIGS/VSBYS BOUNCING AROUND A BIT
WITH THE CONVECTION IN THE AREA...BUT IS EXPECTED TO SETTLE INTO IFR
AT KAEX SHORTLY. CIGS ARE FORECAST TO LIFT HERE INTO MVFR BY MID
MORNING...LIFTING TO VFR EARLY EVENING. REMAINING
SITES...ESPECIALLY KBPT AND KLCH...ARE MORE UNCERTAIN WITH
CONVECTIVE ACTIVITY EXPECTED TO PERSIST IN THE AREA THROUGH THE
DAY. IN THE SHORT TERM...TEMPO GROUPS WERE UTILIZED FOR THE
STRONGER THUNDERSTORM ACTIVITY ROLLING THROUGH KLCH AND HEADED
TOWARD KLFT-KARA. BEYOND THAT...HELD ONTO IFR AND VSCH FOR
KLFT/KARA THROUGH MID AFTERNOON...IMPROVING TO MVFR THERAFTER. AT
KBPT/KLCH CARRIED IFR AND SHRA/VCTS THROUGH THE MORNING...AND IFR
WITH VCSH FOR THE REST OF THE DAY.

13

PREV DISCUSSION... /ISSUED 409 AM CST FRI MAR 9 2012/

DISCUSSION...
CURRENTLY SEEING SOME SHOWERS AND THUNDERSTORMS ACROSS IN THE
MOST OF THE CWA IN ASSOCIATION WITH THE PENDING FRONTAL
PASSAGE.  THE CLOSED LOW IS CURRENTLY CENTERED WELL INTO
NEWFOUNDLAND CANADA AND THE FRONT THAT IS AFFECTING OUR AREA
STRETCHES FROM NEWFOUNDLAND THROUGH VERMONT DOWN THE APPALACHIAN
MOUNTAINS AND THEN TURNS MORE EAST TO WEST AS IT REACHES GEORGIA
STRETCHING FROM JUST NORTH OF ATLANTA THROUGH CENTRAL LOUISIANA.
CURRENT RADAR IMAGERY IS SHOWING SHOWERS AND ASSOCIATED
THUNDERSTORMS FROM THIS FRONT FROM EASTERN TEXAS ALL THE WAY TO
MAINE.  WITH THIS FRONT PASSING THROUGH AND ANOTHER IMPENDING FRONT
TO MOVE THROUGH ON SUNDAY THERE COULD END UP WITH COPIOUS AMOUNT OF
RAIN OVER THE AREA.  THE CURRENT QPF FORECAST FROM HPC IS SHOWING
THE TEXAS COUNTIES LIKELY TO SEE BETWEEN 2 TO 3 INCHES THIS WEEKEND
AND THE LOUISIANA LOCATIONS LIKELY TO SEE BETWEEN 1 TO 2 INCHES
DURING THE EVENT. POPS ARE FAIRLY HIGH THROUGH THE WEEKEND AS THIS
LOOKS TO BE A FAIRLY PROLONGED RAIN EVENT WITH THE FIRST FRONT
STALLING OUT OVER THE AREA AND A SECOND ONE LOOKING LIKELY TO PASS
THROUGH INTO MONDAY BUT NO MAJOR MODIFICATIONS FROM PREVIOUS
FORECASTS.

THE FIRST FORECAST CONCERN IN THE SHORT TERM WAS THE TIMING OF THE
FRONTAL PASSAGE BECAUSE OVERNIGHT FOG DEVELOPED AS THE HIGH PRESSURE
FROM THE PREVIOUS COUPLE OF DAYS PROVIDED AMPLE MOISTURE FOR THE
AREA. THE FRONT HAS JUST STARTED TO MOVE INTO THE SOUTHERN PART OF
THE CWA AS HERE AT THE OFFICE THE WINDS ARE BEGINNING TO SHIFT
AND THE TEMP HAS DROPPED BY 10 DEGREES IN THE PAST 30 MINS. THE
NORTHERN PART OF THE CWA HAS ALREADY SEEN THE WINDS SHIFT AND TEMPS/DEW
POINTS HAVE DROPPED BY NEARLY 20 DEGREES ON THE BACK SIDE OF THE
FRONT SO THE FOG ISSUE SHOULD BE MINIMIZED AND WILL LET THE DENSE
FOG ADVISORY FOR THE COASTAL WATERS EXPIRE AT 12Z.

THE NEXT AREA OF CONCERN IS CLOSED 500MB LOW AND WHEN THE
CORRESPONDING FRONT LOOKS LIKELY TO BE PUSHED THROUGH THE AREA.
THE GFS AND EMCWF APPEAR TO BE IN DECENT AGREEMENT ABOUT THE
MOVEMENT AND INTENSITY OF THE LOW. THE GFS LOOKS TO BE SLIGHTLY
STRONGER AND BRINGING A BIT MORE RAIN THEN THE ECMWF. EITHER MODEL
LOOKS BETTER THEN THE FASTER MOVING NAM. WENT WITH THE ECMWF
BECAUSE ITS BEEN FAIRLY RELIABLE THE PAST FEW EVENTS.

THE TEMPERATURE FORECASTS WERE FUN.  AFTER SETTING 3 RECORDS FOR
WARMEST MINIMUM YESTERDAY WE SHOULD SOME COLDER TEMPERATURES TO
START THE WEEKEND. MAX TEMPS ARE FORECASTED TO BE AS MUCH AS 25
DEGREES COLDER TODAY THEN YESTERDAY AND MIN TEMPS SHOULD BE 15
DEGREES COOLER AS WELL.  THAT COOLER AIR THOUGH DOESN'T LOOK LIKELY
TO PERSIST AS THE TEMPS SHOULD REBOUND FAIRLY QUICKLY BACK TO THE
MID TO UPPER 70S BY THE END OF THE WEEKEND.  THAT TREND OF SLIGHTLY
ABOVE NORMAL TEMPS DOESN'T LOOK TO CHANGE THIS WEEK. BOISE VERIFY HAS
INDICATED THAT THE CANADIAN HAS DONE QUITE WELL THE PAST FEW DAYS
FOR BOTH MAX AND MIN TEMPS SO THE CANADIAN GOT BLENDED IN WITH THE
EURO FOR THE MIN TEMP GRIDS.  MAX TEMP GRIDS WERE A BLEND OF THE
CANADIAN BIAS CORRECTED AND THE EURO BIAS CORRECTED.  WITH THE
SOUTHERLY WINDS RETURNING AFTER THE FRONT THE DEW POINTS SHOULD JUMP
UP TO THE MID 60S AS THE WINDS WILL BE BRINGING MORE GULF MOISTURE
INTO THE AREA. 69

MARINE...
SOUTHERLY WINDS WILL CONTINUE TO RELAX OVERNIGHT IN ADVANCE OF A
COLD FRONT APPROACHING THE NORTHWEST GULF. THE LOWER WINDS HAVE
ALSO ALLOWED DENSE FOG TO DEVELOP OVER THE NEAR SHORE
WATERS...AND THIS FOG WILL PERSIST THROUGH THE NIGHT BEFORE BEING
PUSHED OUT BY THE FRONT. THE FRONT WILL OOZE ACROSS THE COASTAL
WATERS ON FRIDAY...ACCOMPANIED BY WIDESPREAD SHOWER AND
THUNDERSTORM DEVELOPMENT PLUS GUSTY NORTHERLY WINDS. THE WET
WEATHER WILL STICK AROUND THROUGH THE WEEKEND AS THE FRONT MOVES
LITTLE BEFORE WASHING OUT EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  62  48  69  62  76 /  60  50  50  40  50
KBPT  61  47  66  63  73 /  60  60  60  40  60
KAEX  56  46  64  56  74 /  50  40  30  40  50
KLFT  64  49  69  61  76 /  60  40  30  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 9, 4:24 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CST FRI MAR 9 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-101030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
424 AM CST FRI MAR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE INTO
THE MORNING AS A COLD FRONT HAS MOVED INTO THE AREA AND LOOKS TO
STALL OUT OVER THE WEEKEND. THE WINDS FROM THESE SHOWERS LOOK TO
BE BELOW SEVERE CRITERIA BUT WILL BE FAIRLY GUSTY AT TIMES AS HIGH
AS 35 MPH. FOG REMAINS A CURRENT THREAT OVER THE INSHORE COASTAL
ZONES AS THE SOUTHERLY WINDS BECAME CALM AND ALLOWED FOR DENSE FOG
TO SET IN OVER THE WATER BUT SHOULD BE PUSHED OUT OF THE AREA BY
THE FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STALLED FRONT WILL CONTINUE TO PROVIDE SHOWERS AND
THUNDERSTORMS THROUGH THE WEEKEND. WINDS FROM THESE SHOWERS COULD
BE GUSTY AT TIMES. ON MONDAY THERE SHOULD BE ANOTHER FRONT THAT
WILL BRING MORE SHOWERS AND THUNDERSTORMS INTO THE AREA ALONG WITH
POTENTIALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 9, 7:00 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
700 AM CST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     MARINE TSTM WIND 10 SW ROCKEFELLER WILDL 29.59N 92.90W
03/09/2012  E50 MPH          GMZ452             LA   PUBLIC

            EAST CAMERON 14 PLATFORM REPORTED WIND GUST IN EXCESS OF
            50 MPH

&&

RDEAL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:34 PM CSTRiver Flood WarningLCHCalcasieu24 days
Mar 8, 9:08 PM CSTMarine Dense Fog AdvisoryLCH9 hr
Mar 9, 12:49 AM CSTSpecial Weather StatementLCHVernon41 min
Mar 9, 6:18 AM CSTSpecial Marine WarningLCH57 min
Mar 9, 6:21 AM CSTSpecial Weather StatementLCHCameron24 min
Mar 9, 9:36 AM CSTRiver Flood WarningLCHAllen8 days
Mar 9, 9:36 AM CSTRiver Flood WarningLCHAllen21 days
Mar 9, 9:36 AM CSTRiver Flood WarningLCHBeauregard4 days

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.